Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 15, 2001, 4:45 PM MDT for Carbon County, Duchesne County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 15, 2001, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carbon County, UT, Duchesne County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS55 KSLC 152245 SVRSLC UTC007-013-152330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CARBON COUNTY IN UTAH SOUTHERN DUCHESNE COUNTY IN UTAH * UNTIL 530 PM MDT * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTH OF KENILWORTH...OR ABOUT 20 MILES NORTH OF PRICE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHERN DUCHESNE COUNTY AT 500 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3979 11096 3966 11080 3990 11008 4012 11019
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:28 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 15, 3:28 PM MDT, 1 hour 17 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 328 PM MDT SUN JUL 15 2001 SYNOPSIS...INCREASING SOUTHWEST FLOW OVER UTAH THE NEXT FEW DAYS WILL BRING A LESS THUNDERSTORM ACTIVITY BUT INCREASING AFTERNOON WINDS. DISCUSSION...WARNINGS STARTING WITH 1 INCH HAIL JUST REPORTED BETWEEN NEPHI AND PROVO. STRONG UPDRAFTS WITH A FEW ORGANIZED ENOUGH FOR SEVERE HAIL. WARNING GOING OUT FOR CELL NEAR SCOFIELD. 300 MB JET OVER SOUTHERN UTAH WILL INTENSIFY MONDAY. DRYING TREND WILL CONTINUE TOMORROW AND TRIMMING BACK SHOWERS TO THE CENTRAL MOUNTAINS AND EASTERN BASINS. MAY SEE A SHALLOW BOUNDARY PUSH INTO NORTHERN UTAH ABOUT WEDNESDAY EVENING...RETREATING BACK NORTH THURSDAY EVENING. FOR NOW NOT INDICATING MUCH TREND IN TEMPERATURES THROUGH DAY SEVEN. BREEZY TO WINDY CONDITIONS EACH AFTERNOON WESTERN VALLEYS AND AIRMASS BECOMING INCREASINGLY DRY. SLC 3111 CDC 1111 GIBSON .SLC...NONEW.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:25 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Jul 14, 6:31 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 39 min |
| Jul 14, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 39 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 42 min |
| Jul 14, 7:52 PM MDT | Severe Thunderstorm Warning | SLC | Sanpete, Sevier | 23 min |
| Jul 15, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 40 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 50 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Wasatch | 50 min |
| Jul 15, 3:32 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 43 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 35 min |
| Jul 15, 3:54 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 66 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 30 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
| Jul 15, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.